Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 64, NWS Charleston, SC

May 7, 2006Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 7, 2006, 2:29 PM EDT for Dorchester County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2006, 2:29 PM EDT (18:29 UTC)
Expired
May 7, 2006, 3:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 12:48 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 071829
SVRCHS
SCC035-071930-
/O.NEW.KCHS.SV.W.0064.060507T1829Z-060507T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 330 PM EDT

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
  DAMAGING WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.   
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH 
  OF SAINT GEORGE TO 7 MILES SOUTHWEST OF SAINT GEORGE...MOVING EAST 
  AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  REEVESVILLE...
  SAINT GEORGE...
  HARLEYVILLE...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3332 8049 3317 8071 3306 8058 3317 8032

$$
2 follow-up statements
000 
WWUS52 KCHS 071847
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN MAY 7 2006

SCC035-071930-
/O.CON.KCHS.SV.W.0064.000000T0000Z-060507T1930Z/
DORCHESTER-
247 PM EDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR DORCHESTER COUNTY...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
SAINT GEORGE TO 7 MILES SOUTH OF SAINT GEORGE...MOVING EAST AT 25
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...HARLEYVILLE AND SAINT GEORGE.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3328 8048 3317 8071 3306 8058 3317 8032

$$
000 
WWUS52 KCHS 071911
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SUN MAY 7 2006

SCC035-071930-
/O.CON.KCHS.SV.W.0064.000000T0000Z-060507T1930Z/
DORCHESTER-
311 PM EDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR DORCHESTER COUNTY...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GIVHANS...OR ABOUT 11 MILES WEST OF SUMMERVILLE...MOVING
EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...GIVHANS...HARLEYVILLE...KNIGHTSVILLE...RIDGEVILLE
AND SUMMERVILLE.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3328 8048 3305 8044 3289 8033 3292 8017
      3317 8032

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:57 PM EDT, 32 minutes earlier.

Area forecast discussion, May 7, 1:57 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT SUN MAY 7 2006

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...VERY ACTIVE SVR EVENT
EVOLVING THIS AFTN. WILL CONTINUE CATEGORICAL POPS INTO THE
EVENING HRS WITH MENTION OF LARGE HAIL AND DAMAGING WINDS. PRECIP
SHOULD TAPER OFF LATE IN THE EVE WITH ONLY A FEW LINGERING SHRA
THROUGH THE EARLY MORNING HRS. AFTER THE FRONT PUSHES S OF THE
AREA ON MON...SOME CONVERGENCE POSSIBLE ACRS OUR SRN TIER LATE MON
AFTN AND EVE. HAVE INCLUDED SLGHT CHC POPS FOR THAT TIME. WILL
ISSUE AFTN PKG PRODUCTS AS TIME ALLOWS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...DID NOT MAKE ANY MAJOR
CHANGES TO MEDIUM RANGE.

&&

.AVIATION...PRIMARY CONCERN IS DEFINITELY THE THUNDERSTORMS THIS
AFTERNOON AND EVENING. TRIED TO TIME EVERYTHING AS BEST AS
POSSIBLE. CLUSTERS OF STORMS ARE NOW FORMING AHEAD OF THE MAIN
SHORTWAVE FEATURE IN AREA OF LLVL CONVERGENCE. THIS ACTIVITY
APPEARS TO BE MISSING BOTH TERMS...BUT MORE ACTIVITY OVER SE GA IS
EXPECTED TO FIRE UP AND LIKELY IMPACT SAV. A MORE EXTENSIVE MCS IS
LIKELY IN A FEW HRS AS THE MAIN SHORTWAVE MOVES IN AND INTERACTS
WITH A VERY UNSTABLE ATMOS. WILL AMEND AS FREQUENTLY AS NEEDED.

LATER TONIGHT EXPECT IFR CIGS TO LOCK IN UNDER NVA ALOFT WITH LLVL
MOISTURE.

&&

.MARINE...N MAJOR CONCERNS WITH THIS PACKAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA....TORNADO WATCH 303 UNTIL 8 PM GAZ029-031-043-051-103-109-165-179-183-191-251-267.
SC...TORNADO WATCH 303 UNTIL 8 PM SCZ005-013-015-019-029-035-049-053.
MARINE...NONE.

&&

JRL/PAY
Hazardous weather outlook, May 7, 12:53 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1253 PM EDT SUN MAY 7 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1253 PM EDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TORNADO WATCH 303 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA
THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING
WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO
WATCHES...STATEMENTS AND WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED.

JRL

In the hours before

Special weather statement, May 7, 1:38 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT SUN MAY 7 2006

SCZ045-071815-
BERKELEY-
138 PM EDT SUN MAY 7 2006

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 215 PM
EDT...

AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF PINEVILLE...OR ABOUT 8
MILES WEST OF SAINT STEPHEN...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WILDER...JUDGE TOWN...
EADYTOWN...BONNEAU BEACH...RUSSELLVILLE...PINEVILLE AND SAINT STEPHEN
THROUGH 215 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, May 7, 2:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     FAIRFAX                 32.96N 81.24W
05/07/2006                   ALLENDALE          SC   LAW ENFORCEMENT

            POWER LINES DOWN...TREES DOWN AT 7TH AND BAY SHORE

&&

PAY
Special weather statement, May 7, 2:03 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT SUN MAY 7 2006

GAZ087-071830-
JENKINS-
203 PM EDT SUN MAY 7 2006

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 230 PM
EDT...

AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF BIRDSVILLE...OR ABOUT 6
MILES NORTHWEST OF MILLEN...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ROGERS...PERKINS...
HERNDON...BIRDSVILLE...LAWTON AND MILLEN THROUGH 230 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 7, 2:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             SAINT STEPHEN           33.40N 79.92W
05/07/2006  E1.00 INCH       BERKELEY           SC   TRAINED SPOTTER

            QUARTER HAIL IN SAINT STEPHEN AND 2 MI S OF SAINT STEPHEN

&&

PAY
Local storm report, May 7, 2:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     7 W GRAYS               32.67N 81.14W
05/07/2006                   HAMPTON            SC   LAW ENFORCEMENT

            2 TREES DOWN ON HAMPTON COUNTY LINE ON HIGHWAY 601.

&&

PAY
Local storm report, May 7, 2:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     5 W GRAYS               32.67N 81.11W
05/07/2006                   JASPER             SC   LAW ENFORCEMENT

            2 TREES DOWN ON JASPER/HAMPTON COUNTY LINE ALONG HIGHWAY
            601

&&

PAY

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:24 PM EDTSevere Thunderstorm WarningCHSAllendale36 min
May 7, 12:57 PM EDTSevere Thunderstorm WarningCHSAllendale48 min
May 7, 1:31 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper44 min
May 7, 1:35 PM EDTSevere Thunderstorm WarningCHSHampton40 min
May 7, 1:41 PM EDTSevere Thunderstorm WarningCHSAllendale34 min
May 7, 1:42 PM EDTSevere Thunderstorm WarningCHSBerkeley33 min
May 7, 1:46 PM EDTSevere Thunderstorm WarningCHSColleton59 min
May 7, 1:49 PM EDTTornado WarningCHSBerkeley26 min
May 7, 2:04 PM EDTSevere Thunderstorm WarningCHSDorchester26 min
May 7, 2:17 PM EDTSevere Thunderstorm WarningCHSBeaufort43 min
May 7, 2:19 PM EDTSevere Thunderstorm WarningCHSBerkeley56 min
May 7, 2:40 PM EDTSevere Thunderstorm WarningCHSColleton35 min
May 7, 3:07 PM EDTSevere Thunderstorm WarningCHSBerkeley53 min
May 7, 3:17 PM EDTSevere Thunderstorm WarningCHSCharleston43 min
May 7, 3:23 PM EDTSevere Thunderstorm WarningCHSDorchester38 min
May 7, 3:34 PM EDTSevere Thunderstorm WarningCHSJasper41 min
May 7, 4:36 PM EDTSevere Thunderstorm WarningCHSBeaufort39 min
May 7, 4:51 PM EDTSevere Thunderstorm WarningCHSColleton24 min
May 7, 5:01 PM EDTSevere Thunderstorm WarningCHSCharleston29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.